Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Elko, NV

June 30, 2025Eureka County, Lander County, Nye County, Nevada

NWS Elko, NV issued this red flag warning at Jun 30, 2025, 8:40 AM PDT for Eureka County, Lander County, Nye County, Nevada. It took effect at Jul 1, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2025, 8:40 AM PDT (15:40 UTC)
In effect from
Jul 1, 2025, 11:00 AM PDT
Expired
Jul 1, 2025, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 159 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3027 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS85 KLKN 301540
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
840 AM PDT Mon Jun 30 2025

NVZ426-427-011000-
/O.NEW.KLKN.FW.W.0002.250701T1800Z-250702T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
840 AM PDT Mon Jun 30 2025

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM PDT TUESDAY MORNING
UNTIL 8 PM PDT TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITY VALUES FOR FIRE WEATHER ZONES 426 AND 427...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity values, which 
is in effect from 11 AM PDT Tuesday morning until 8 PM PDT Tuesday
evening. 

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...Sustained south winds near 20 mph, with gusts around 35
  mph.  

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low relative
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity values, and hot temperatures can 
contribute to extreme fire behavior.

&&

$$
BS
2 follow-up statements
744 
WWUS85 KLKN 010934
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
234 AM PDT Tue Jul 1 2025

NVZ426-427-020300-
/O.CON.KLKN.FW.W.0002.250701T1800Z-250702T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
234 AM PDT Tue Jul 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 426 AND 427...

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...Sustained south winds near 20 mph, with gusts around 35
  mph.  

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity values, and hot temperatures
can contribute to extreme fire behavior.

&&

$$
026 
WWUS85 KLKN 020255
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
755 PM PDT Tue Jul 1 2025

NVZ426-427-020400-
/O.EXP.KLKN.FW.W.0002.000000T0000Z-250702T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
755 PM PDT Tue Jul 1 2025

...THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER 
ZONES 426 AND 427...

Winds are decreasing and relative humidity values are increasing.
Therefore, the Red Flag Warning will be allowed to expire at 8 PM
PDT this evening. 

$$
BS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 1:44 AM PDT, 6 hours 56 minutes earlier. Its key messages:

  • Updated at 142 AM PDT Mon Jun 30 2025 * Heat Advisory for Southwestern Elko County, Northern Eureka County, Northern Lander County, and Humboldt County Monday * Moderate risk for heat-related illnesses in the valleys of Northern Nevada Tuesday afternoon * Critical risk of wildfires in Central Nevada Tuesday * A few strong thunderstorms expected each afternoon and evening Tuesday through Saturday
Area forecast discussion, Jun 30, 1:44 AM PDT, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Elko NV
144 AM PDT Mon Jun 30 2025

.KEY MESSAGES...

Updated at 142 AM PDT Mon Jun 30 2025

* Heat Advisory for Southwestern Elko County, Northern Eureka
  County, Northern Lander County, and Humboldt County Monday

* Moderate risk for heat-related illnesses in the valleys of
  Northern Nevada Tuesday afternoon

* Critical risk of wildfires in Central Nevada Tuesday

* A few strong thunderstorms expected each afternoon and evening
  Tuesday through Saturday

&&

.DISCUSSION...
(Today through next Monday)
Issued at 142 AM PDT Mon Jun 30 2025

WEATHER PATTERN OVERVIEW: The start of the forecast sees the
coverage area centered between low pressure to the west and high
pressure to the east, a pattern that looks to persist for several
days. Impacts from this setup on Monday look minimal, with
generally clear skies allowing temperatures to soar into the mid
to upper 90s across much of the area. As a result, a Heat Advisory
is in effect for Southwestern Elko County, Northern Eureka
County, Northern Lander County, and Humboldt County from 11 AM PDT
Monday morning until 9 PM PDT Monday evening. Conditions on
Tuesday look to be much the same, although the addition of
stronger winds is expected to lead to near or critical fire
weather conditions. Temperatures Wednesday drop back into the 80s
across the area and look to stay there until Friday before warming
up again through the weekend and into next Monday. Additionally,
afternoon thunder is possible every day through Saturday,
beginning as isolated dry thunder early in the week with more wet
thunderstorms mixing in as the week progresses and atmospheric
moisture increases.

FORECAST CONFIDENCE & DEVIATIONS: Continued high confidence for a
moderate risk of heat-related illnesses at lower elevations in
Northern Nevada today and tomorrow. High confidence for critical
fire weather conditions on Tuesday. Increasing, but still moderate
confidence in locations for thunderstorms through Thursday and low
confidence beyond then.

&&

.AVIATION...
(06Z TAFS)

VFR conditions are anticipated at all terminals through Monday
evening. Isolated thunderstorms are forecast Monday afternoon for
KEKO and KELY where winds will become gusty and erratic in and
around any thunderstorm activity that occurs. Wind gusts currently
at KWMC and KEKO between 25-30KTs will diminish by mid morning on
Monday. Afternoon diurnal breezes will gust 22-25KTs at KTPH,
KELY, and KEKO before falling below 11KTs after sunset Monday
evening.

AMD NOT SKED for KELY due to visibility sensor issues.

&&

.FIRE WEATHER...

Warm and breezy conditions will persist through the holiday week
as a strong upper level ridge of high pressure to our SE,
interacts with a upper trough off the California coast. As these
two features have meet, the mid-level and upper level flow has
turned to be out of a southerly to southeasterly direction.
Forecast/Model surface conditions for the week show that critical
fire weather thresholds are not expected at this time. However,
elevated to near critical fire weather conditions will continue
due to minimum relative humidity values remaining near 10% to 15%
and sustained winds of 10-20 mph, with gusts up to 30 mph during
the afternoons. An additional element will enter the picture
starting Monday thanks to the upper flow, There will be a 10-20%
chance of isolated dry thunderstorms for the first half of the
week, evolving to a 50/50 mix of wet and dry thunderstorms for
Thursday lasting through the weekend. Expected coverage of these
storms is expected to remain at isolated levels, The areas that
will have the best chances to see storms have been uncertain as
models have highlighted different areas for each new run. As of
now, N NV seems to have the best chances, however there is still a
group of models that favor central NV as well. Storms that do form
this week will have two main hazards. First, cloud to ground
lightning strikes, and second gust erratic outflow wind gusts up
to 45mph possible, by late week a few storms will add brief heavy
rainfall as a tertiary hazard.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM this morning to 9 PM PDT this evening
for NVZ030-036-038.

&&

DISCUSSION...94
AVIATION...99
FIRE WEATHER...98

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.